Alert archive / Washington / Gale Warnings in 2011

Gale Warning 64, NWS Seattle, WA

June 22, 2011

NWS Seattle, WA issued this gale warning at Jun 22, 2011, 2:52 AM PDT. It took effect at Jun 22, 2011, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 2:52 AM PDT (09:52 UTC)
In effect from
Jun 22, 2011, 12:00 PM PDT
Expired
Jun 23, 2011, 2:54 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WHUS76 KSEW 220952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT WED JUN 22 2011

PZZ131-132-221800-
/O.EXT.KSEW.SC.Y.0748.000000T0000Z-110622T1900Z/
/O.UPG.KSEW.GL.A.0021.110622T2200Z-110623T1300Z/
/O.NEW.KSEW.GL.W.0064.110622T1900Z-110623T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON
PDT TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST WIND 15 TO 25 KT THIS MORNING WILL RISE TO 25 TO 35 KT
  THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-221800-
/O.EXB.KSEW.SC.Y.0748.110622T1900Z-110623T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
252 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT
THURSDAY. 

* WIND...WINDS WILL RISE TO 15 TO 25 KT THIS AFTERNOON AND
  CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
348 
WHUS76 KSEW 221544
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PDT WED JUN 22 2011

PZZ131-132-230000-
/O.CON.KSEW.SC.Y.0748.000000T0000Z-110622T1900Z/
/O.CON.KSEW.GL.W.0064.110622T1900Z-110623T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
844 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
TODAY. 

* WIND...WEST WIND 15 TO 25 KT THIS MORNING WILL RISE TO 25 TO 
  35 KT THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-230000-
/O.CON.KSEW.SC.Y.0748.110622T1900Z-110623T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
844 AM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PDT THURSDAY. 

* WIND...WINDS WILL RISE TO 15 TO 25 KT THIS AFTERNOON AND 
  CONTINUE THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
419 
WHUS76 KSEW 230347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 PM PDT WED JUN 22 2011

PZZ131-132-231200-
/O.CON.KSEW.GL.W.0064.000000T0000Z-110623T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
847 PM PDT WED JUN 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY. 

* WIND...WEST WIND 25 TO 35 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-231200-
/O.CON.KSEW.SC.Y.0748.000000T0000Z-110623T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
847 PM PDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY.

* WIND...WINDS 15 TO 25 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
937 
WHUS76 KSEW 230954
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 AM PDT THU JUN 23 2011

PZZ131-132-231800-
/O.CAN.KSEW.GL.W.0064.000000T0000Z-110623T1300Z/
/O.NEW.KSEW.SC.Y.0749.110623T0954Z-110624T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. THE GALE
WARNING HAS ENDED.

* WIND...WEST WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-231100-
/O.CAN.KSEW.SC.Y.0748.000000T0000Z-110623T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
254 AM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 22, 2:45 AM PDT, 7 minutes earlier.

Area forecast discussion, Jun 22, 2:45 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
245 AM PDT WED JUN 22 2011

.SYNOPSIS...A COOLING TREND IS UNDERWAY AS ONSHORE FLOW INCREASES
TODAY THROUGH THURSDAY. A COOL UPPER LEVEL TROUGH WILL SWING ACROSS
THE AREA THURSDAY THROUGH SATURDAY BRINGING COOL...CLOUDY...AND
SOMEWHAT UNSETTLED WEATHER. ANOTHER UPPER TROUGH WILL MOVE ACROSS
THE AREA EARLY NEXT WEEK KEEPING CONDITIONS RATHER COOL AND WET FOR
LATE JUNE.

&&

.SHORT TERM...THE UPPER RIDGE THAT BROUGHT A WARM DAY TO THE
INTERIOR OF WESTERN WASHINGTON ON TUESDAY HAS SHIFTED WELL EAST OF
THE STATE THIS MORNING. A COOL UPPER LEVEL TROUGH EXTENDS
SOUTHWARD FROM AN UPPER LOW NEAR THE SOUTHEASTERN ALASKA PANHANDLE
ALONG ABOUT 135W. IN RESPONSE TO THE INCOMING TROUGH...THERMAL
RIDGING HAS SHIFTED EAST OF THE CASCADES AND THE MARINE LAYER
OFFSHORE IS DEEPENING. SOME MARINE AIR IS MOVING INLAND TODAY.
EXPECT THE PUSH TO GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON
AND TONIGHT.

INFRARED SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE TROUGH APPROACHING
NORTHWEST OREGON. THIS FEATURE IS EXPECTED TO MOVE INTO THE NORTH
CASCADES THIS AFTERNOON. THE NAM12 AND GFS BOTH SHOW THE DEVELOPMENT
OF A 5000-7000 FOOT CLOUD DECK THIS AFTERNOON AND INDICATE SOME
CHANCE OF PRECIPITATION BY THIS EVENING. AT THIS POINT IT APPEARS
THAT THE BEST CHANCE OF SHOWER DEVELOPMENT WILL BE IN THE NORTH
CASCADES AS THEY MOVE OFF THE NORTHEAST. AT THIS TIME WILL KEEP THE
FORECAST DRY TODAY EXCEPT NEAR THE CREST IN THE NORTH CASCADES.

THE DEEPENING MARINE LAYER LATER TONIGHT WILL LIKELY DEVELOP AREAS
OF FOG AND DRIZZLE ALONG THE COAST THAT WILL SPREAD INLAND LATE. BY
THURSDAY MORNING THE LIFTING MARINE LAYER REACHES A DEPTH OF AROUND
8000 FEET AS THE OFFSHORE TROUGH APPROACHES...AND LIGHT ACCUMULATING
PRECIPITATION WILL BE EVIDENT OVER MANY AREAS OF WESTERN WASHINGTON.
THE POPS WERE INCREASED TO THE 50 PERCENT RANGE THURSDAY AS A RESULT
AND THE PRECIPITATION WAS WORDED AS RAIN...WITH SHOWERY
PRECIPITATION IN THE AFTERNOON.

COOL AND CLOUDY CONDITIONS WITH A CHANCE OF SHOWERS CONTINUES RIGHT
THROUGH FRIDAY WITH THE UPPER TROUGH PASSAGE. ALBRECHT

.LONG TERM...COMPUTER MODELS CONTINUE TO HAVE DIFFICULTY LOCKING
INTO A SOLUTION SATURDAY ONWARD. ALL MODELS NOW HOLD A 558 DAM 500
MB LOW OVER SW BC THROUGH SAT OR SAT NIGHT...WITH THE GFS BEING A
BIT FASTER IN LIFTING THE UPPER LOW OUT INTO THE CANADIAN PRAIRIES.
AFTER A 24 HOUR...DIFFICULT TO TIME BREAK IN THE ACTION...MODELS
BRING ANOTHER UPPER LOW INTO THE AREA EARLY NEXT WEEK WITH THE GFS
ABOUT 24 HOURS FASTER THAN THE ECMWF. WITH THE UNCERTAINTY IN
TIMING...THE LONG RANGE FORECAST WAS NOT CHANGED THIS MORNING.
ALBRECHT

&&

.AVIATION...SOUTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST WILL
CONTINUE THROUGH TONIGHT. AN UPPER LEVEL TROUGH WILL MOVE INTO THE
OFFSHORE WATERS THIS AFTERNOON AND THEN INLAND LATE TONIGHT. LOW
LEVEL ONSHORE FLOW WILL STRENGTHEN IN RESPONSE TO THE UPPER LEVEL
FEATURE.

THE FORECAST FOR MORNING STRATUS OVER THE WESTERN WASHINGTON
INTERIOR THIS MORNING IS A TRICKY ONE. CURRENT CONDITIONS REINFORCE
THE IDEA THAT EARLIER FORECASTS OF SOLID STRATUS ACROSS THE FORECAST
AREA WERE TOO PESSIMISTIC. AT 2 AM MARINE STRATUS HAD MOVED DOWN THE
STRAIT OF JUAN DE FUCA INTO THE NORTHERN INLAND WATERS AND UP THE
LOWER CHEHALIS VALLEY SHORT OF SHELTON. OBSERVATIONS INDICATE THE
STRATUS IS SOMEWHAT RAGGED.

THE NAM MODEL SHOWS SOMETHING CLOSE TO WHAT WE ARE SEEING EARLY THIS
MORNING. IT SUGGESTS THAT STRATUS WILL BRING LOW CEILINGS TO THE
NORTHWEST INTERIOR AND SOUTHWEST INTERIOR...WITH MUCH OF THE CENTRAL
PUGET SOUND AREA REMAINING RELATIVELY CLEAR. THE 06Z TAF PACKAGE
ADJUSTED THE FORECASTS ALONG THIS LINE OF THINKING...AND THE 12Z
TAFS COULD SCALE THE STRATUS BACK A BIT FURTHER.

AS THE MORNING STRATUS BREAKS UP...THE APPROACHING TROUGH WILL BRING
MID AND HIGH CLOUD COVER INTO THE FORECAST AREA DURING THE DAY.
STRONG ONSHORE LATER TODAY AND TONIGHT SHOULD RESULT IN WIDESPREAD
MARINE STRATUS ACROSS ALL OF WESTERN WASHINGTON LATER TONIGHT AND
THURSDAY MORNING.

KSEA...LIGHT WIND BECOMING SOUTHWEST 4-8 KT THIS MORNING AND RISING
TO 8-14 KT THIS AFTERNOON AND EVENING. THE WIND COULD SWITCH TO
NORTHWEST THIS EVENING BEFORE BACKING TO SOUTHERLY AND EASING
TONIGHT. IT IS ALSO POSSIBLE THAT WE WILL HAVE A PERIOD OF NORTHWEST
WINDS AT KBFI THIS EVENING...WHILE WINDS REMAIN SOUTHWEST AT KSEA.
MCDONNAL

&&

.MARINE...STRONG ONSHORE FLOW WILL DEVELOP TODAY AND CONTINUE
TONIGHT IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING THROUGH THE
REGION FROM THE WEST. WINDS IN THE CENTRAL STRAIT OF JUAN DE FUCA
AND EAST ENTRANCE INCREASED TO 20 TO 30 KT OVERNIGHT AND WERE JUST
BEGINNING TO EASE EARLY THIS MORNING.

GALE FORCE WESTERLIES OF 25 TO 35 KT IN THE CENTRAL AND EAST STRAIT
ARE A GOOD BET THIS AFTERNOON AND TONIGHT...AND THE GALE WATCH THAT
HAS BEEN IN EFFECT WILL BE UPGRADED TO A GALE WARNING WITH THE 3 AM
FORECAST. IN ADDITION SMALL CRAFT ADVISORY WINDS ARE EXPECTED THIS
AFTERNOON AND TONIGHT IN ADMIRALTY INLET AND THE NORTHERN INLAND
WATERS.

MODERATE ONSHORE FLOW WILL PREVAIL THURSDAY THROUGH SUNDAY...AS HIGH
PRESSURE REMAINS OVER THE OFFSHORE WATERS WITH LOWER PRESSURE EAST
OF THE CASCADES. SMALL CRAFT ADVISORY WESTERLIES ARE LIKELY EACH DAY
IN THE CENTRAL AND EAST STRAIT DURING THE LATE AFTERNOON AND
NIGHTTIME HOURS.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA AND EAST
      ENTRANCE THIS AFTERNOON THROUGH TONIGHT.

     SMALL CRAFT ADVISORY ADMIRALTY INLET AND NORTHERN INLAND
      WATERS THIS AFTERNOON THROUGH TONIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML   (ALL LOWERCASE)

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.